Flash Flood, Benton
- When
- August 25, 1:18 AM CST to 7:00 AM CST
- Where
- Benton County, Warsaw
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.250, -93.383
Flash flooding inundated sections of Jackson and Seminary Roads.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 24, 10:28 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION / SHORT TERM NATIONAL WEATHER SERVICE SPRINGFIELD MO 1128 PM CDT WED AUG 24 2005 .DISCUSSION... THUNDERSTORM COMPLEX DEVELOPED ACROSS SOUTH CENTRAL INTO SOUTHEAST KANSAS EARLIER THIS EVENING AND WAS PUSHING EAST NORTHEAST INTO EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI LATE THIS EVENING. STILL SHOWING SOME SEVERE CHARACTERISTICS WITH DAMAGING WIND GUSTS BUT OVERALL TREND WAS SHIFTING TO MORE OF A HEAVY RAIN AND FLOODING EVENT. ALL THE INGREDIENTS ARE PRESENT FOR SUBSTANTIAL RAINFALL AND FLOODING ACROSS SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI OVERNIGHT. PREVIOUS HEAVY RAIN HAS LEFT GROUND NEARLY SATURATED WITH LOW FFG VALUES. LARGE MOISTURE PLUME EVIDENT ON WATER VAPOR IMAGERY STRETCHING ALL THE WAY BACK ACROSS MEXICO AND INTO THE PACIFIC. 250 MB JET STREAK TO THE NORTH OF THE CWA WITH GOOD UPPER DIVERGENCE ACROSS WEST CENTRAL MO AND SOUTHEAST KS AND 30 TO 35 KT PROFILER WINDS AT 850 ACROSS CENTRAL KANSAS/OKLAHOMA CONTINUE TO FEED THE MOISTURE NORTHWARD. 00Z NAM PW VALUES SHOW AROUND 2.0 TO 2.1 ACROSS WEST CENTRAL MO INTO SOUTHEAST KANSAS OVERNIGHT. CONTINUED THE CURRENT FLOOD WATCH WHICH SHOULD BE IN GOOD SHAPE AS FAR AS LOCATION GIVEN THE CURRENT SETUP. HAVE ADJUSTED POPS UPWARD TO THE NORTH AND DOWNWARD ACROSS THE SOUTHERN CWA GIVEN CURRENT TRENDS. LINDENBERG && .AVIATION... FOR THE 06Z TAFS...LOOKS LIKE MAIN MCS ACTIVITY WILL REMAIN NORTH OF THE JLN AND SGF FORECAST POINTS. THAT SAID...SOUTHERN EDGE OF THE COMPLEX MAY AFFECT THESE LOCATIONS AND HAVE INCLUDED TEMPO OF SHOWERS OVERNIGHT AT BOTH JLN AND SGF. OUTSIDE OF ANY CONVECTION...SHOULD SEE VFR CONDITIONS. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH LATE TONIGHT AND THURSDAY MORNING FOR PORTIONS OF WEST CENTRAL AND CENTRAL MO. .KS...FLOOD WATCH LATE TONIGHT AND THURSDAY MORNING FOR BOURBON COUNTY. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 846 PM CDT WED AUG 24 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 846 PM CDT WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH INCREASING MOISTURE TO BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT. THE BEST CHANCE OF THUNDERSTORMS OVERNIGHT WILL BE ACROSS SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI. TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THESE STORMS...POSSIBLY LEADING TO FLASH FLOODING. IN ADDITION TO THE POTENTIAL FLOODING HAZARD...SOME OF THESE STORMS MAY PRODUCE WIND GUSTS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ONGOING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL OCCUR THURSDAY MORNING. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON FRIDAY AND SATURDAY. SOME STORMS MAY BE SEVERE DEPENDING ON THE AVAILABLE INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT BECAUSE OF THE RELATIVELY ISOLATED NATURE OF THE SEVERE WEATHER HAZARDS. HOWEVER...SPOTTERS ARE URGED TO REPORT RAINFALL TOTALS AND FLOODING TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/DSA
The Pleasant Hill radar (KEAX), 99 km away, was scanning. The volume nearest the first event began at 07:19 UTC.
1 flash flood. Local standard time, as filed.
Flash flooding inundated sections of Jackson and Seminary Roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470713.